Acetaminophen: A Case Study

378 Words2 Pages
After reading over the information provided it is clear that ET and the physician have a right to be concerned. It appears as though EF relied on medication a little too much. As a result, it’s likely that she’s suffering from liver disease, which can be caused by an overdose in medications. In order to properly diagnose what was wrong with EF it’s important to look at the ingredients that make up the numerous medications she was consuming. Even more importantly, when looking at the ingredients it’s crucial to keep an eye out for acetaminophen, which can also be written as APAP. Acetaminophen is a powerful pain reliever that is used in many medications. Consuming too much acetaminophen can result in severe overdoses and liver damage. It’s suggested that adults weighing one hundred-fifty pounds should not take more than four thousand milligrams of APAP per day. It just so happens that each of the drugs EF is taking contains acetaminophen (Blahd, n.d.).…show more content…
It turns out that the Benadryl contains five hundred milligrams (Benadryl, n.d.). Ef is taking six tablets a day, which is equal to three thousand milligrams of acetaminophen (500mg x 6 tablets = 3,000mg). The Midol also contains five hundred milligrams of acetaminophen (Maximum, n.d.). However, EF takes ten caplets which is a total of five thousand milligrams acetaminophen (500mg x 10 caplets = 5,000mg). Lastly, EF takes Excedrin once a day, which consists of two hundred-fifty milligrams of acetaminophen (Daily Med, n.d.). By adding the medications together it’s a grand total of eight thousand two hundred-fifty milligrams of APAP (3,000mg + 5,000mg + 250mg =

More about Acetaminophen: A Case Study

Open Document